Alert archive / California / Wind Advisories in 2009
Wind Advisory 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 29, 2009, 5:14 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 5:14 PM PDT (00:14 UTC)
- Expired
- Mar 29, 2009, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 300014 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 514 PM MST SUN MAR 29 2009 CAZ033-300600- /O.NEW.KPSR.WI.Y.0007.090330T0014Z-090330T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 514 PM PDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. STRONG WESTERLY WINDS HAVE DEVELOPED ACROSS THE IMPERIAL VALLEY AHEAD OF AN APPROACHING COLD FRONT. TYPICAL WESTERLY EVENING DOWNSLOPE WINDS WILL BE ENHANCED THIS EVENING DUE TO THE APPROACHING FRONT. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 45 MPH...ESPECIALLY NEAR THE EASTERN SLOPES OF THE COASTAL MOUNTAINS. THE STRONG WINDS MAY IMPACT TRAVEL...ESPECIALLY FOR LARGER VEHICLES...ALONG INTERSTATE EIGHT AND HIGHWAYS 86 AND 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX INIGUEZ
1 follow-up statement
000 WWUS75 KPSR 300546 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1046 PM MST SUN MAR 29 2009 CAZ033-300700- /O.EXP.KPSR.WI.Y.0007.000000T0000Z-090330T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 1046 PM PDT SUN MAR 29 2009 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY FOR IMPERIAL COUNTY WILL EXPIRE AT 11 PM PDT THIS EVENING. THOUGH WINDY CONDITIONS WILL CONTINUE THROUGH THE NIGHT... WIND SPEEDS WILL BE BELOW ADVISORY LEVELS. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX INIGUEZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 29, 4:56 PM PDT, 18 minutes earlier.
Area forecast discussion, Mar 29, 4:56 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
456 PM MST SUN MAR 29 2009
.UPDATE...UPDATED AVIATION SECTION.
&&
.SYNOPSIS...
A COLD FRONT WILL ENTER ARIZONA TONIGHT AND PUSH INTO THE SOUTHERN
PART OF THE STATE BY MIDDAY MONDAY. THIS SYSTEM WILL CREATE GUSTY
WINDS TONIGHT AND WILL BRING COOLER TEMPERATURES ON MONDAY. ANOTHER
FRONT WILL PASS THROUGH THE AREA ON WEDNESDAY...POSSIBLY GIVING SOME
MORE BREEZES TO THE AREA. FINALLY...A STRONGER UPPER LEVEL LOW AND
ASSOCIATED COLD FRONT WILL AFFECT THE DESERT SOUTHWEST BY THE END OF
THE WEEK...WITH MORE WINDS AND COOLER TEMPERATURES ON TAP. LITTLE IF
ANY RAINFALL IS EXPECTED WITH ANY OF THESE SYSTEMS THIS WEEK.
&&
.DISCUSSION...
HIGH CLOUD SHIELD OVER THE CWA THIS AFTN IS CONTINUING TO THIN AS
MOISTURE SCOOTS OFF TO THE EAST. FURTHER N...COLD FRONT IS EVIDENT
MOVING THROUGH SRN NV/SRN UT WITH LOTS OF CLOUDS/SHOWERS ALONG THE
LENGTH OF IT. MODELS IN AGREEMENT THAT MOST OF THIS MOISTURE SHOULD
REMAIN OFF TO THE N/E OF OUR CWA. HOWEVER...SREF POP FIELDS INDICATE
THAT THERE IS AT LEAST A SLIGHT CHANCE OF LIGHT SHOWERS SCRAPING BY
FAR ERN ZONE 24 LATE TONIGHT AND EARLY MONDAY...MAINLY HILLTOP AND E.
SO...HAVE INTRODUCED THIS SLIGHT THREAT IN THE GRIDS. OTHERWISE...
WINDS WILL STILL BE INCREASING INTO THIS EVENING...AND THEN BE
BREEZY UNTIL THE FRONT PASSES LATE TONIGHT. BREEZY TO WINDY CONDS
WILL BEGIN THE DAY TOMORROW...ESPECIALLY ALONG LOWER CO RIVER
VALLEY. FORECAST SOUNDINGS INDICATE WE SHOULD SEE ABOUT 5 TO 10 DEG
OF COOLING FOR MONDAY AFTN OVER HIGHS TODAY.
TUESDAY WILL SEE LESS WIND UNDER SUNNY SKIES AS DRY NWLY FLOW
CONTINUES OVER THE REGION. ANOTHER COLD FRONT WILL PUSH THRU THE
AREA ON WEDNESDAY...WITH INCREASING BREEZES ONCE AGAIN. THE ECMWF IS
COMING IN QUITE A BIT STRONGER THAN THE GFS WITH THE INTENSITY OF
THIS LOW...SO WE WILL NEED TO WATCH THIS CLOSELY FOR THE POTENTIAL
FOR STRONGER WINDS THAN CURRENTLY IN THE FORECAST...AS WELL AS MORE
COOLING. THEN...ANOTHER UPPER TROUGH WILL AFFECT THE CWA TOWARDS THE
END OF THE WEEK WITH BREEZY TO WINDY WX AND COOLER TEMPS.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
SOUTHWESTERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL BEGIN TO
DIMINISH THIS EVENING...BECOMING MORE SOUTHEASTERLY AND LIGHTER
AFTER 03Z. EXPECTING LLWS TO DEVELOP TONIGHT WITH LIGHT SELY SURFACE
WINDS AND SWLY WINDS AT 2KFT NEAR 30KT. THE LLWS SHOULD SUBSIDE
AFTER 15Z MONDAY MORNING AS THE 2KFT WINDS WEAKEN WITH THE COLD
FRONT ARRIVAL. MAY BRIEFLY SEE A SCT TO BKN DECK OF 5-8KT FT WITH
THE FRONTAL PASSAGE. GENERALLY LIGHT WINDS TO CONTINUE INTO MONDAY
AFTERNOON EVENTUALLY BECOMING WESTERLY.
SE CA/SW AZ...
GUSTY SW WINDS AHEAD OF AN APPROACHING COLD FRONT WILL SUBSIDE SOME
THIS EVENING AS THE FRONT WILL BE SLOW TO GET INTO SE CA. EXPECTING
THE FRONT TO COME IN A BIT MORE STRONGLY AT KBLH AROUND 10Z LEADING
TO A SUDDEN ONSET OF GUSTY NORTHERLY WINDS. WINDS IN THE IMPERIAL
VALLEY WON/T INCREASE MUCH UNTIL AROUND 16Z WHEN THE INVERSION
BEGINS TO BREAK. EXPECT THE GUSTY WINDS TO CONTINUE THROUGH THE
AFTERNOON HOURS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
RED FLAG WARNING REMAINS IN EFFECT FOR THE LOWER COLORADO RIVER
VALLEY AND THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA UNTIL 8 PM
THIS EVENING. GIVEN LATEST WIND AND HUMIDITY FORECASTS...CONVERTED
THE FIRE WEATHER WATCH FOR THE LOWER COLORADO RIVER VALLEY TO A
WARNING AND EXPANDED THE AREA TO INCLUDE THE REST OF LA PAZ AND YUMA
COUNTIES. IN ADDITION...EXTENDED THE VALID TIME TO RUN FROM 5 AM TO
3 PM. SIMILAR CONDITIONS WILL BE IN PLACE OVER SOUTHEAST CALIFORNIA
BUT HELD OFF DUE TO FIRE POTENTIAL INDICATORS. WINDS WILL BE
CONSIDERABLY WEAKER IN SOUTH-CENTRAL ARIZONA. THERE WILL BE OFF AND
ON BREEZINESS THE REST OF THE WEEK BEFORE A STRONGER SYSTEM AFFECTS
THE AREA FRIDAY. VERY DRY AIR WILL BE IN PLACE WITH MEAGER OVERNIGHT
RECOVERY...EXCEPT AT THE HIGHEST ELEVATIONS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM 5 AM TO 3 PM MST MONDAY FOR AZZ131-132.
RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ131-133.
CA...RED FLAG WARNING FROM 5 AM TO 3 PM PDT MONDAY FOR CAZ231.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR CAZ231.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ESTLE/VASQUEZ
AVIATION...INIGUEZ
FIRE WEATHER...AJHazardous weather outlook, Mar 29, 3:20 PM PDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 320 PM MST SUN MAR 29 2009 AZZ020-025-CAZ031-301400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 320 PM MST SUN MAR 29 2009 /320 PM PDT SUN MAR 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH HIGH FIRE DANGERS TO GIVE HAZARDOUS FIRE WEATHER CONDITIONS THE REST OF THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH HIGH FIRE DANGERS TO GIVE HAZARDOUS FIRE WEATHER CONDITIONS MONDAY MORNING INTO THE MID-AFTERNOON HOURS. BY FRIDAY...ANOTHER STRONG DRY COLD FRONT IS FORECAST TO SWEEP THROUGH THE AREA. THERE IS POTENTIAL FOR STRONG NORTH WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH FRIDAY LATE AFTERNOON AND EVENING. EXTENSIVE AREAS OF BLOWING DUST AND SAND ARE POSSIBLE. AZZ024-301400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 320 PM MST SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH HIGH FIRE DANGERS TO GIVE HAZARDOUS FIRE WEATHER CONDITIONS THE REST OF THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BY FRIDAY...ANOTHER STRONG DRY COLD FRONT IS FORECAST TO SWEEP THROUGH THE AREA FRIDAY EVENING. THERE IS POTENTIAL FOR STRONG NORTH WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 MPH FRIDAY LATE AFTERNOON AND EVENING. AZZ021>023-026>028-301400- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 320 PM MST SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH HIGH FIRE DANGERS TO GIVE HAZARDOUS FIRE WEATHER CONDITIONS MONDAY MORNING INTO THE MID-AFTERNOON HOURS. BY FRIDAY...ANOTHER STRONG DRY COLD FRONT IS FORECAST TO SWEEP THROUGH THE AREA. THERE IS POTENTIAL FOR STRONG NORTH WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH FRIDAY LATE AFTERNOON AND EVENING. EXTENSIVE AREAS OF BLOWING DUST IS POSSIBLE. CAZ030-032-033-301400- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 320 PM PDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STRONG DRY COLD FRONT IS FORECAST TO SWEEP THROUGH THE AREA FRIDAY EVENING. THERE IS POTENTIAL FOR STRONG NORTH WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 MPH FRIDAY LATE AFTERNOON AND EVENING. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.